Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 1, 2007, 7:00 AM CST for 4 counties in Texas. It took effect at Mar 1, 2007, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 7:00 AM CST (13:00 UTC)
- In effect from
- Mar 1, 2007, 12:00 PM CST
- Expired
- Mar 1, 2007, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Hockley County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2542 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -360 m²/s²
- 0-3 km storm-relative helicity
- -216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 011300 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 700 AM CST THU MAR 1 2007 TXZ033-034-039-040-012200- /O.NEW.KLUB.FW.W.0005.070301T1800Z-070302T0100Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- 700 AM CST THU MAR 1 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING OVER THE SOUTHWESTERN SOUTH PLAINS DUE TO STRONG WINDS... LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. VERY DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON OVER THE SOUTHWESTERN SOUTH PLAINS. WITH ON-GOING VERY HIGH TO EXTREME FIRE DANGER OVER THIS AREA...IT COULD RESULT IN THE RAPID SPREAD OF WILD FIRES. WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 MPH OR MORE WITH GUSTS TO 30 MPH OR MORE DURING THE AFTERNOON...ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT. THE WINDS SHOULD DECREASE EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE POTENTIAL FOR RAPID FIRE GROWTH. $$
1 follow-up statement
000 WWUS84 KLUB 012126 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 326 PM CST THU MAR 1 2007 TXZ033-034-039-040-020100- /O.CON.KLUB.FW.W.0005.000000T0000Z-070302T0100Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- 326 PM CST THU MAR 1 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING OVER THE SOUTHWEST SOUTH PLAINS DUE TO 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. VERY DRY AND BREEZY TO WINDY CONDITIONS WILL PERSIST ACROSS THE SOUTHWEST SOUTH PLAINS THROUGH EARLY THIS EVENING. GIVEN VERY HIGH TO EXTREME FIRE DANGER...ANY FIRE STARTS COULD RESULT IN RAPID FIRE SPREAD. WESTERLY 20 FOOT WINDS SUSTAINED AROUND 20 MPH WILL CONTINUE ACROSS THE AREA UNTIL AROUND 7 PM WHEN THE WINDS WILL BEGIN TO SUBSIDE. ADDITIONALLY...VERY DRY AIR...WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT WILL CONTINUE THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE POTENTIAL FOR RAPID FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 3:58 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 1, 3:58 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 358 AM CST THU MAR 1 2007 .SHORT TERM... VERY DRY AIR WILL REMAIN ACROSS SOUTH PLAINS REGION TODAY FOLLOWING UPPER TROUGH. A WEAK SHALLOW FRONT WILL SLIDE ACROSS THE AREA EARLY THIS MORNING WITH COOLING ALL SECTIONS. BUT MIXING WILL BE DEEP ENOUGH THIS AFTERNOON AND SURFACE GRADIENT STRONG ENOUGH FOR WINDS TO INCREASE AGAIN ACROSS SOUTHERN ZONES AT LEAST. ADDED AREAS BLOWING DUST INTO SOUTHWESTERN ZONES FOR THE AFTERNOON. BETTER COOLING AND DE-COUPLING OVERNIGHT TONIGHT WILL HELP SETTLE WINDS FINALLY. VERY DRY AIR FAVORS LOW END OF GUIDANCE TEMPERATURES TONIGHT. MCQUEEN .LONG TERM... ON FRIDAY...MODEL GUIDANCE COMING INTO AGREEMENT THAT A SHTWV TROUGH WILL SWING AROUND THE WEST SIDE OF MIDWEST VORTEX...ACROSS COLO/NM AND WTX. THIS WILL SEND A FAIRLY STRONG COLD FRONT THROUGH THE REGION. THE LATEST GFS AND NAM RUNS MOVE THE FRONT THROUGH THE CWA BETWEEN 9PM AND 3AM FRI NIGHT/SAT MORN. STRONG WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS SHOULD ACCOMPANY THE FROPA. AT THE SAME TIME...MODELS ALSO BREAK OUT SOME QPF ACROSS NE AND EC NM...IN THE BASE OF THE H5 TROUGH. ALTHOUGH VERY DRY LOW-LVLS SHOULD PROHIBIT ANY ACTUAL SHOWERS IN OUR CWA...BROKEN TO OVERCAST CLOUD DECK MAY PASS ACROSS THE AREA. COMBINATION OF CLOUDINESS AND GOOD LOW-LVL CAA ON STOUDT NORTHERLY WINDS BEHIND THE FRONT SHOULD PRODUCE A BLUSTERY...CHILLY DAY FOR SAT...WITH HIGHS IN THE 40S TO LOWER 50S. SFC RIDGE WILL MOVE IN SAT NIGHT AND BRING LIGHTER WINDS...DRY AIR AND VERY CHILLY OVERNIGHT LOW TEMPS. MAY SEE SOME TEENS IN THE SW PANHANDLE. WARMING TREND BEGINS ON SUN AS HIGH-AMPLITUDE UPPER RIDGE ACROSS THE WESTERN U.S. WEAKENS AND GETS SHOVED EAST BY THE NEXT SHTWV TROUGH MOVING ONSHORE. HIGH TEMPS SHOULD INCREASE TO THE LOWER 60S SUN AND INTO THE 70S ON MON. GFS AND ECMWF DIVERGE FOR TUE TO THU TIME FRAME. THE GFS TAKES THE REMNANT WEST COAST WAVE INTO THE CENTRAL PLAINS ON TUE AND SENDS A WEAK COLD FRONT INTO WTX...BRINGING A MODEST COOLDOWN TUE WITH A QUICK RETURN TO ZONAL FLOW ALOFT AND SOUTHERLY LOW-LVL FLOW BY WED. ECMWF TAKES MORE JET ENERGY SOUTH AND CONSEQUENTLY THE SRN PORTION OF TROUGH IS STRONGER AND SLOWER AS IT MOVES FROM THE DESERT SW INTO THE SRN PLAINS ON WED. IN EITHER CASE...IT APPEARS LOW-LVL MOISTURE WILL BE LACKING FOR ANY POPS. && .AVIATION... WINDS MAY BE JUST STRONG ENOUGH THIS AFTERNOON TO KICK UP A BIT OF DUST AGAIN AT KLBB. AT THIS TIME WE DO NOT SEE MORE THAN MINOR VISIBILITY RESTRICTIONS. MCQUEEN && .FIRE WEATHER... ALL GUIDANCE SUGGESTS POTENTIAL FOR WINDY CONDITIONS ACROSS THE SOUTHWESTERN SOUTH PLAINS THIS AFTERNOON. AND WITH EXTREMELY LOW DEWPOINTS...EVEN AFTER A WEAK FRONT...RELATIVE HUMIDITY FORECASTS THIS AFTERNOON HANDILY DROP BELOW 15 PERCENT OVER SOUTHWESTERN SOUTH PLAINS. FIRE DANGER REMAINS EXTREME DUE TO RECENT DRYNESS...ABOVE NORMAL TEMPERATURES...AND CURED VEGETATION. WE ARE ISSUING A RED FLAG WARNING THIS AFTERNOON UNTIL AROUND SUNSET. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 21 52 22 45 / 0 0 0 10 0 TULIA 55 22 53 24 48 / 0 0 0 0 0 PLAINVIEW 56 24 56 26 47 / 0 0 0 0 0 LEVELLAND 58 24 58 28 49 / 0 0 0 0 0 LUBBOCK 58 27 57 27 49 / 0 0 0 0 0 BROWNFIELD 60 28 59 28 52 / 0 0 0 0 0 CHILDRESS 61 28 58 30 51 / 0 0 0 0 0 SPUR 62 29 59 31 51 / 0 0 0 0 10 ASPERMONT 66 28 60 32 52 / 0 0 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ033-034-039-040. && 05/33/05
Hazardous weather outlook, Mar 1, 5:27 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 527 AM CST THU MAR 1 2007 TXZ021>044-021130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 527 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER DORMANT VEGETATION...WINDY CONDITIONS AND A VERY DRY AIRMASS WILL PRODUCE CONDITIONS FAVORABLE FOR THE RAPID GROWTH AND SPREAD OF WILD FIRES ACROSS THE SOUTHWESTERN SOUTH PLAINS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA FROM NOON TO 7 PM TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LAND MANAGERS SHOULD BE AWARE OF THE THREAT FOR RAPID FIRE SPREAD ACROSS THE SOUTHWEST SOUTH PLAINS THIS AFTERNOON.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.